Arkansas, 2007

Damaging Wind in Arkansas, July 1, 2007

July 1, 2007 · NWS JAN · 1 event in 1 county or zone

On the first day of July, scattered afternoon thunderstorms developed across the region with a few having just enough energy to become severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

On the first day of July, scattered afternoon thunderstorms developed across the region with a few having just enough energy to become severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 1, 2:51 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 1, 2:51 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT SUN JUL 1 2007

.DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY NIGHT) AFTERNOON
MAXIMUMS CLOSER TO MIDDLE 90S AT MOST CENTRAL AND SRN LOCATIONS AS
SUNSHINE REMAINED WIDESPREAD ENOUGH THROUGH MIDDAY. A TSRA OUTFLOW
BOUNDARY/FRONT ALONG A KPBF-GRENADA-KCBM LINE GETTING READY TO IGNITE
ACROSS THE HIGHWAY 82 CORRIDOR WITH SHRA/TSRA IN NEXT FEW HOURS.
ADDITIONAL SHRA/ISOLATED TSRA SPREADING NEWD AT 15 MPH THROUGH NERN
LA ARE ALREADY WILL EXPAND INTO SERN AR/WRN MS THROUGH SUNDOWN
BRINGING MORE NEEDED RAINFALL. BELIEVE STRONGEST STORMS SHOULD STAY
ROUGHLY ALONG AND N OF A CROSSETT TO MERIDIAN LINE TONIGHT WHERE TSRA
MERGERS MOST LIKELY. SPC HAS BACKED OFF SLIGHT RISK FOR SEVERE STORMS
ACROSS ERN AND NRN PORTIONS OF CWFA HOWEVER NO ADJUSTMENTS HWOJAN FOR
NOW AS A FEW SEVERE REPORTS PROBABLE BEFORE 8 PM.

A WEAK UPPER LEVEL SHEAR AXIS IN PLACE FROM E TO W WHERE LOW LEVEL
FRONTAL ZONE DROPPING SWD. HAVE KEPT LIKELY POPS AT MANY LOCATIONS
WITH HIGHEST IN THE NERN COUNTIES. SOME DECREASE IN COVERAGE AFTER
MIDNIGHT HOWEVER GOOD RISK FOR TROPICAL SHRA WILL REMAIN FOR THE NEXT
TWO NIGHTS.

ON MONDAY...SYNOPTIC PATTERN CLOSES IN RICH TROPICAL MOISTURE WITH
PWATS IN THE 2.1 INCH RANGE. EXPECT GOOD AREAL RAIN COVERAGE AND MORE
NEEDED RAINFALL OF 1 TO 2 INCHES AT MANY LOCATIONS. A GOOD SOAKING RAIN
IS NOT OUT OF THE QUESTION FOR MAINLY DELTA LOCATIONS CLOSEST TO THE
FRONTAL ZONE AS IT SETTLES INTO CENTRAL PORTIONS OF THE CWFA. AN AXIS
OF MLCAPES 2-2500J/KG SETS UP MONDAY AFTERNOON FROM THE DELTA TO SERN
MS JUST AHEAD OF THE STALLING FRONT. OVERALL...TEMPERATURE AND POP
GUIDANCE GENERALLY ACCEPTED WITH SLIGHT UPWARD ADJUSTMENTS IN MAV
HIGHS ACROSS SRN MS./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...LATEST MEDIUM RANGE MODELS AGREE
ON THE FRONT MOVING THROUGH THE REST OF THE AREA ON TUESDAY AND INTO
THE SOUTHERN CWFA BY WEDNESDAY. WE STILL HAVE GOOD CHANCES FOR
SIGNIFICANT RAINFALL ACROSS THE CWFA ON TUESDAY...AND THEN ON
WEDNESDAY...ESPECIALLY ACROSS THE SOUTH. WILL KEEP MENTION SOMETHING
IN THE HWO ABOUT HEAVY RAIN POTENTIAL FOR TUE. AS FOR TEMPERATURES...
12Z MAV GUIDANCE CAME IN A FEW DEGREES WARMER THAN THE PREVIOUS
FORECAST FOR TUESDAY. WITH THE GOOD COVERAGE OF PRECIP STILL EXPECTED
IN ASSOCIATION WITH THE BOUNDARY...THE COOLER PREVIOUS FORECAST LOOKS
MORE REASONABLE...SO NO SIGNIFICANT CHANGES WERE WARRANTED. FOR THE
THURSDAY THROUGH NEXT SUNDAY TIME PERIOD...NO CHANGES TO THE
REMAINDER OF THE FORECAST AT THIS TIME SO THE PREVIOUS LONG TERM
DISCUSSION IS ATTACHED FOR REFERENCE. /27/

PORTIONS OF PREVIOUS LONG TERM DISCUSSION...VERY LITTLE CHANGES IN
THE THINKING WITH THE EXTENDED FORECAST. RATHER FAVORABLE CHANCES FOR
RAIN OVER MUCH OF THE AREA ON TUE AND OVER THE SOUTH ON WED WITH
INCREASED CHANCES AGAIN LATE FRI AND SAT. THERE IS VERY GOOD
CONTINUITY BETWEEN THE GFS AND ECMWF THROUGH SAT...AND BETTER RAIN
CHANCES FOR FRI/SAT AS ANOTHER FRONT/BOUNDARY MOVES INTO THE AREA.

WEAK NW FLOW WILL ALREADY BE OVER MOST OF THE LOWER MS VALLEY BY
WEDNESDAY...AND THIS WILL HELP TO SEND A FEW UPPER LEVEL IMPULSES
ACROSS THE AREA. AS WE HAVE BEEN MENTIONING FOR THE LAST FEW
DAYS...THE FRONT WILL COMBINE WITH ABUNDANT MOISTURE...PWATS AT 2
INCHES...DIVERGENCE ALOFT...WEAK STEERING CONDITIONS WHICH WILL
ACTUALLY BE MOSTLY PARALLEL TO THE BOUNDARY...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE. ANY THUNDERSTORM WILL BE ABLE TO DROP TORRENTIAL
RAINFALL IN A SHORT TIME...AND WITH STORMS LIKELY RUNNING OVER THE
SAME AREAS. AT THIS TIME IT APPEARS THAT THE HEAVIEST RAINFALL WILL
RUN NW TO SE FROM NEAR TALLULAH TO HATTIESBURG. ON WED THE BEST
CHANCE FOR RAIN WILL REMAIN ACROSS THE SOUTH AS DRIER AIR WILL HAVE
INFILTRATED THE NRN ZONES WITH ONLY ISOLATED SHOWERS AND STORMS
POSSIBLE IN THE NE. TEMP WISE...LOOK FOR LOWS TO REMAIN IN THE LOWER
70S...WHILE HIGHS WILL BE A LITTLE MORE DIFFICULT.

THU AND THU NIGHT WILL BE FAIRLY QUIET COMPARED TO TUE AND WED AS
DRIER AIR WILL BE OVER MOST OF THE AREA...WITH THE OLD BOUNDARY
TRAILING ACROSS NORTHEASTERN LA. THIS WILL ALLOW FOR SCT AFTN
SHOWERS AND STORMS TO DEVELOP IN THE SW. TEMPERATURES WILL BE MUCH
WARMER WITH THE LACK OF CLOUD COVER. 850 MB TEMPS WILL APPROACH 19C
AND THIS SHOULD ALLOW FOR NUMEROUS LOCATIONS TO GET BACK INTO THE
MID 90S. THE ONE FACTOR THAT MAY HINDER TEMPERATURES FROM REACHING
THEIR FULL POTENTIAL WILL BE THE AMOUNT OF RAINFALL THAT WILL HAVE
FALLEN OVER THE PREVIOUS DAYS. THAT SAID THE NW SHOULD STILL HAVE
LITTLE PROBLEM GETTING INTO THE MID 90S...WITH POSSIBLE UPPER 90S.

FRI THROUGH SUN...NW FLOW WILL STILL BE OVER THE AREA...HELPING TO
DRIVE ANOTHER FRONT TOWARDS THE LOWER MS VALLEY. AHEAD OF THE FRONT
ON FRI...LOW LEVEL WINDS OUT OF THE WEST WILL ADVECT DEEP MOISTURE
BACK INTO THE AREA. THIS SHOULD ALLOW FOR SCT SHOWERS AND STORMS ON FRI.
BY SAT THE FRONT WILL BE MOVING THROUGH THE AREA AND THIS WILL BE
ONE MORE FACTOR IN AIDING CONVECTIVE DEVELOPMENT. SAT NIGHT IS WHERE
THE MODELS START TO DIVERGE A LITTLE...BUT OVERALL BOTH SUGGEST THAT
THE UPPER PATTERN WILL START TO BREAK DOWN SOME. THAT SAID...WITH
THE POSSIBILITY OF ANOTHER BOUNDARY STALLING OVER THE AREA ON
SAT/SUN...THE ENTIRE WEEKEND MAY BE A WET ONE.

AS FOR GUI...ONCE AGAIN I STUCK WITH THE MAV AND MEX FOR MOST OF THE
FORECAST. AGAIN...HIGHS WERE ADJUSTED UP FOR THU AND FRI...THIS HAS
BASICALLY BEEN THE RULE FOR THE LAST 2 MONTHS. STUCK WITH GUI LOWS
THROUGH THE FORECAST. FOR THE REST OF THE FORECAST I MOSTLY STUCK
WITH GUI. THE ONLY OTHER EXCEPTION WOULD BE THU AND THU NIGHT WHERE I
LOWERED POPS SLIGHTLY IN THE NE. /CAB/

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL HOWEVER BROKEN CU 4-5000
FEET THROUGH 01Z LIKELY WITH HIGHER LAYERS PERSISTING DURING THE
EVENING HOURS. AREAS OF IFR/MVFR CONDITIONS WILL BE SEEN IN SCATTERED
TO NUMEROUS TSRA MAINLY BEFORE 02Z IN WRN PORTIONS AS STORM CELL
MOVEMENTS SHOULD BE NE AT 10-15KTS. LATER TONIGHT...LINGERING SHRA
WITH PLENTY OF MID LAYERED CLOUDS AND PATCHES OF MVFR LIGHT FOG CAN
BE EXPECTED THROUGH 13Z EARLY MONDAY. MORE CONVECTION EXPECTED BY
MIDDAY MONDAY...ESPECIALLY CENTRAL AND N PORTIONS OF THE AREA./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  89  71  87 /  61  68  62  64
MERIDIAN      71  87  69  87 /  74  64  52  55
VICKSBURG     72  91  70  87 /  52  69  64  77
HATTIESBURG   72  91  71  87 /  45  68  64  77
NATCHEZ       71  91  71  86 /  40  63  53  78
GREENVILLE    70  86  70  90 /  68  73  52  52
GREENWOOD     70  86  71  90 /  69  66  45  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 1, 1:24 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT SUN JUL 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
224 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY
ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS EVENING AND AGAIN MONDAY AFTERNOON OVER THE OUTLOOK AREA. THE
MAIN RISK WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL AND WIND
GUSTS OF 50 TO 60 MPH. LOCATIONS MORE LIKELY TO BE IMPACTED ARE
NORTHEAST OF A LINE FROM BASTROP LOUISIANA TO VICKSBURG TO QUITMAN
MISSISSIPPI...ESPECIALLY ON MONDAY.

DAYTIME HEATING OF OUR WARM AND MOIST AIRMASS WILL RESULT IN MORE
THUNDERSTORM DEVELOPMENT THROUGH MONDAY. ALTHOUGH THE GREATEST
COVERAGE OF STORMS IS EXPECTED IN THE NORTH AND EAST...ANY
THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME STRONG.
IN ADDITION...THE SLOW MOVEMENT OF THE STORMS WILL LEAD TO LOCALLY
HEAVY RAINFALL AND THE PONDING OF WATER ON ROADS. MOST OF THE STORMS
SHOULD END BY 10 PM EACH EVENING...HOWEVER A FEW MAY LINGER OVERNIGHT
AS A FRONTAL BOUNDARY SETTLES INTO THE REGION. REDEVELOPMENT ON MONDAY
SHOULD BEGIN AROUND MIDDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
WIDESPREAD RAIN WILL BE POSSIBLE TUESDAY ESPECIALLY OVER THE CENTRAL
AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. THE GREATEST CONCERN WILL
BE ALONG AND SOUTH OF A LINE FROM RAYVILLE LOUISIANA TO HATTIESBURG
MISSISSIPPI. OVER THAT AREA WIDESPREAD 2 INCHES WILL BE POSSIBLE
WITH LOCALLY HIGHER AMOUNTS.

SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING BUT
AS A FRONT BEGINS TO STALL OVER SOUTHERN MISSISSIPPI...SHOWERS AND
THUNDERSTORMS MAY START TO FOCUS OVER A SPECIFIC AREA. NUMEROUS
FACTORS WILL BE COMING TOGETHER AND COMBINING WITH SUBSTANTIAL DEEP
MOISTURE TO HELP DEVELOP WIDESPREAD SHOWERS AND THUNDERSTORMS. ANY
THUNDERSTORM THAT DEVELOPS WILL BE VERY EFFICIENT AND PRODUCE
TORRENTIAL RAINFALL BUT THE CONCERN WILL BE FROM STORMS TRAINING OVER
THE SAME AREA. THIS MAY LEAD TO HEAVIER RAINFALL AT NUMEROUS LOCATIONS
ESPECIALLY SOUTH OF INTERSTATE 20. PONDING OF OF WATER ON ROADWAYS
WILL BE LIKELY BUT LOCATIONS IN LOW LYING AREAS COULD SEE WATER
ACCUMULATE QUICKLY.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS STILL
QUITE LOW THROUGH NEXT SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS EVENING OTHERWISE IS
NOT EXPECTED THROUGH NEXT SUNDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jul 1, 2:40 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN JUL 1 2007

LAZ026-MSZ060-012120-
CONCORDIA LA-ADAMS MS-
340 PM CDT SUN JUL 1 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF DEER PARK AT 340 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ADAMS AND CONCORDIA PARISHES...INCLUDING THE CITIES OF
NATCHEZ AND VIDALIA...SHOULD MONITOR THIS STORM CLOSELY.  MOVE
INDOORS TO A PLACE OF SAFETY IF SKIES THREATEN OR IF THUNDER IS
HEARD.

AEG
Special weather statement, Jul 1, 2:54 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN JUL 1 2007

MSZ033-038-039-012135-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-
354 PM CDT SUN JUL 1 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH WAS LOCATED 10 MILES NORTHEAST OF LOUISVILLE AT 354 PM
CDT. THE STORM WAS NEARLY STATIONARY.

HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NOXUBEE...OKTIBBEHA AND WINSTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

AEG
Special weather statement, Jul 1, 3:09 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SUN JUL 1 2007

MSZ018-012150-
BOLIVAR MS-
409 PM CDT SUN JUL 1 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NORTHERN BOLIVAR COUNTY NEAR
DUNCAN AT 409 PM CDT. THE STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITY OF SHELBY...SHOULD
MONITOR THIS STORM CLOSELY.

AEG
Special weather statement, Jul 1, 3:46 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SUN JUL 1 2007

ARZ074-075-LAZ007>009-MSZ018-034-040-012300-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
BOLIVAR MS-WASHINGTON MS-ISSAQUENA MS-
446 PM CDT SUN JUL 1 2007

...STRONG THUNDERSTORMS FILLING IN ACROSS THE DELTA THROUGH 7 PM...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM NEAR DUNCAN MISSISSIPPI TO 15 MILES SOUTHWEST OF
CROSSETT AT 441 PM CDT...MOVING EAST AT 20 MPH. ADDITIONAL STORMS
BUILDING FROM BASTROP TO DARNELL LOUISIANA WILL MOVE NORTHEAST AT 15
MPH AND MERGE INTO THE DELTA REGION

VERY HEAVY RAINFALL OF UP TO ONE INCH IN 30 MINUTES ALONG WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS THROUGH 7 PM...LIKELY AFFECTING THE CLEVELAND TO GREENVILLE
TO LAKE VILLAGE...CROSSETT AND BASTROP AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY...BOLIVAR...CHICOT...EAST CARROLL...ISSAQUENA...
MOREHOUSE...WASHINGTON AND WEST CARROLL PARISHES...INCLUDING THE
CITIES OF AVON...BASTROP...CLEVELAND...CROSSETT...EUDORA...
GREENVILLE...HAMBURG...LAKE PROVIDENCE...LAKE VILLAGE...LELAND...
NORTH CROSSETT...ROSEDALE...SHAW...SHELBY AND WILMOT...SHOULD MONITOR
THESE STORMS CLOSELY.

40
Special weather statement, Jul 1, 4:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT SUN JUL 1 2007

MSZ049>051-056-057-012315-
SMITH MS-JASPER MS-NEWTON MS-RANKIN MS-SCOTT MS-
515 PM CDT SUN JUL 1 2007

...SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF CENTRAL
AND EAST CENTRAL MISSISSIPPI...

AT 515 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
DEVELOPING STRONG THUNDERSTORMS ACROSS EASTERN RANKIN...NORTHERN
SMITH...AND NORTHWESTERN JASPER COUNTIES. THESE STORMS WERE MOVING
EAST AT 15 MPH.

PEOPLE IN JASPER...NEWTON...RANKIN...SCOTT AND SMITH COUNTIES...
INCLUDING THE CITIES OF FOREST...MORTON AND NEWTON...SHOULD MONITOR
THESE STORMS CLOSELY. WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL OCCUR WITH
THE MOST INTENSE STORMS. AN ISOLATED STORM COULD BRIEFLY BECOME
SEVERE AND PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60
MPH.

The radar

The Little Rock radar (KLZK), 165 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chicot

When
July 1, 4:37 PM CST
Where
Chicot County, Dermott
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
33.520, -91.430

A dozen trees were blown down along with several power lines. About 10,000 people lost power in Dermott.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48685.